Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 6, NWS Little Rock, AR

May 5, 20004 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 5, 2000, 11:45 PM CDT for 4 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2000, 11:45 PM CDT (04:45 UTC)
Expired
May 6, 2000, 1:45 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Cleveland County, AR, Dallas County, AR, Grant County, AR, Jefferson County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1609 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 060448
FFWLZK
ARC025-039-053-069-060645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
  SOUTHEAST GRANT COUNTY IN CENTRAL ARKANSAS
  JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
  SOUTHEAST DALLAS COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 145 AM CDT

* AT 1140 PM CDT...DOPPLER WEATHER RADAR SHOWED AN AREA OF
  THUNDERSTORMS FROM AROUND PINE BLUFF SOUTHWEST TO FORDYCE...MOVING
  VERY SLOWLY TO THE EAST. 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN
  IN THESE AREAS. WITH ADDITIONAL RAINFALL...FLASH FLOODING IS
  LIKELY TO OCCUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN
AROUND AND GO THE OTHER WAY.

46



D

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 5, 9:55 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 5, 9:55 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT FRI MAY 5 2000

FORECAST ON TRACK WITH SCATTERED TO NUMEROUS SHOWERS/THUNDERSHOWERS
ADVERTISED AHEAD OF SLOW MOVING SYSTEM ALOFT IN WESTERN ARKANSAS.
SYSTEM WILL MOVE NORTH AND EAST NEXT COUPLE OF DAYS...WITH RAIN
CHANCES GRADUALLY DECREASING. BY SUNDAY...WITH LESS CLOUDS/LITTLE OR
NO PRECIPITATION...TEMPERATURES IN MOST AREAS WILL CLIMB INTO THE
80S.

COLD FRONT WILL ARRIVE FROM WEST BY TUESDAY WITH NEXT CHANCE OF
RAIN.  (46)

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:10 PM CDTSevere Thunderstorm WarningLZKOuachita35 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.